Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 26, 2011, 5:01 AM MDT for 9 counties in New Mexico. It took effect at May 26, 2011, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 5:01 AM MDT (11:01 UTC)
- In effect from
- May 26, 2011, 1:00 PM MDT
- Expired
- May 26, 2011, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 36 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5661 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS85 KABQ 261101 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 AM MDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND EVENING FOR NORTH AND CENTRAL NEW MEXICO EXCEPT THE MIDDLE AND LOWER RIO GRANDE VALLEY AND NORTHWEST PLATEAU DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY EVENING FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND HIGH PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .INCREASING ZONAL FLOW ALOFT COMBINED WITH DEEPENING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO WILL CREATE GUSTY WEST WINDS THURSDAY. RELATIVE HUMIDITY MINIMUMS WILL REACH THE UPPER SINGLE DIGITS TO MID TEENS. THE GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER THE NORTHERN AND WESTERN HIGH TERRAIN AS WELL AS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS TO THE EAST. SIMILAR CONDITIONS WILL BE CONFINED TO MAINLY THE HIGHLANDS AND HIGH PLAINS JUST EAST OF THE SANDIA AND NORTHERN MANZANO MOUNTAINS FRIDAY LATE MORNING THROUGH EARLY EVENING. NMZ103-107-108-262130- /O.UPG.KABQ.FW.A.0057.110526T1900Z-110527T0300Z/ /O.NEW.KABQ.FW.W.0060.110526T1900Z-110527T0300Z/ /O.NEW.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 501 AM MDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AREA AND TIMING...MUCH OF THE CENTRAL HIGHLANDS AND ADJACENT HIGH PLAINS NORTH INTO WESTERN SAN MIGUEL COUNTY FROM 1 PM TO 9 PM MDT THURSDAY AND 10 AM TO 8 PM MDT FRIDAY. * 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * RELATIVE HUMIDITY...5 TO 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ102-104-105-109-262130- /O.UPG.KABQ.FW.A.0057.110526T1900Z-110527T0300Z/ /O.NEW.KABQ.FW.W.0060.110526T1900Z-110527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 501 AM MDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS FROM 1 PM TO 9 PM MDT COVERING MUCH OF NORTH AND CENTRAL NEW MEXICO EXCEPT MOST OF NORTHWEST PLATEAU AND MIDDLE TO LOWER RIO GRANDE VALLEY. * 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH...STRONGEST OVER THE HIGHER TERRAIN. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
2 follow-up statements
458 WWUS85 KABQ 262144 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT THU MAY 26 2011 ...RED FLAG WARNING IN EFFECT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING FOR NORTH AND CENTRAL NEW MEXICO EXCEPT THE MIDDLE AND LOWER RIO GRANDE VALLEY AND NORTHWEST PLATEAU DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY EVENING FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND HIGH PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .GUSTY WEST TO SOUTHWEST WINDS WILL PERSIST THROUGH EARLY EVENING. WITH A DRY AIRMASS IN PLACE...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS TONIGHT MAINLY OVER THE NORTHERN AND WESTERN HIGH TERRAIN AS WELL AS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS. ON FRIDAY...WEST WINDS WILL BE STRONGEST OVER THE CENTRAL HIGHLANDS AND HIGH PLAINS JUST EAST OF THE SANDIA AND NORTHERN MANZANO MOUNTAINS... SUPPORTING A LIMITED AREA OF CRITICAL FIRE WEATHER CONDITIONS LATE MORNING THROUGH EARLY EVENING. NMZ103-107-108-270300- /O.CON.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/ /O.CON.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 344 PM MDT THU MAY 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AREA AND TIMING...THROUGH EARLY EVENING...MUCH OF THE CENTRAL HIGHLANDS AND ADJACENT HIGH PLAINS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. ON FRIDAY...CRITICAL CONDITIONS WILL DEVELOP LATE MORNING GENERALLY ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA...CONTINUING INTO EARLY EVENING. * 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ102-104-105-109-270300- /O.CON.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 344 PM MDT THU MAY 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH EARLY EVENING ACROSS PORTIONS OF NORTH AND WEST NEW MEXICO. * 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH...STRONGEST OVER THE HIGHER TERRAIN. * RELATIVE HUMIDITY...7 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
831 WWUS85 KABQ 270244 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 844 PM MDT THU MAY 26 2011 ...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY EVENING FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND HIGH PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .WESTERLY WINDS WILL INCREASE AGAIN ON FRIDAY...AND ARE ANTICIPATED TO BE STRONGEST OVER THE CENTRAL HIGHLANDS AND HIGH PLAINS JUST EAST OF THE SANDIA AND NORTHERN PORTION OF THE MANZANO MOUNTAINS. THIS WILL SUPPORT A LIMITED AREA OF CRITICAL FIRE WEATHER CONDITIONS LATE FRIDAY MORNING THROUGH EARLY EVENING. NMZ103-107-108-271400- /O.EXP.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/ /O.CON.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 844 PM MDT THU MAY 26 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS WILL DEVELOP LATE FRIDAY MORNING GENERALLY ALONG AND SOUTH OF INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA...AND CONTINUE INTO EARLY EVENING. * 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ102-104-105-109-270345- /O.EXP.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 844 PM MDT THU MAY 26 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 3:21 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 26, 3:21 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 AM MDT THU MAY 26 2011 .DISCUSSION... CURRENTLY...HIGH AMPLITUDE PATTERN ALOFT...WITH RIDGE OVER NEW MEXICO...AND UPSTREAM NEGATIVELY TILTED TROUGH EXTENDING FROM SOUTHERN CALIFORNIA TO WESTERN ALASKA NEAR DUTCH HARBOR. FAST SOUTHBOUND FLOW ON THE UPSTREAM SIDE OF THE TROUGH PROVIDING SHARP SHEARING MOMENT THAT WILL SWING TROUGH EASTWARD AS THE FASTER FLOW ROUNDS THE TROUGH BASE. HIGH PRESSURE IN CHARGE AT THE SURFACE...CENTERED UP OVER COLORADO. MODELS...IN REASONABLE AGREEMENT THROUGH THE HOLIDAY WEEKEND...AND THROUGH MIDWEEK NEXT WEEK. SOME SIGNIFICANT DIFFERENCES EMERGING IN UPSTREAM EVOLUTION FOR THE LAST HALF OF NEXT WORK WEEK HEADING INTO THE FIRST WEEKEND IN JUNE...AND WILL WATCH FUTURE RUNS CLOSELY FOR IMPROVING CONVERGENCE DURING THESE OUT PERIODS FOR NOW. REASONABLE SHORT TO MEDIUM TERM SOLUTION SHEARS BASE OF WESTERN TROUGH EASTWARD ACROSS NEW MEXICO TODAY...WITH NORTHWEST FLOW ALOFT BACKING TO ZONAL AND INCREASING SPEED TODAY AND FRIDAY. GULF OF ALASKA CLOSED LOW WILL MOVE TO SOUTHERN OREGON SATURDAY...AND CIRCULATION ALOFT WILL BACK TO SOUTHWEST AND INCREASE SPEED ANOTHER NOTCH. CLOSED LOW WILL APPROACH THE FOUR CORNERS SUNDAY...OPEN TO A WAVE SUNDAY NIGHT AND SHEAR RAPIDLY NORTH AND EAST INTO THE THE DAKOTAS ON MEMORIAL DAY. UPSTREAM...NEXT BIG SYSTEM CRANKING UP OFF THE OREGON COAST MEMORIAL DAY WILL WOBBLE TO THE NORTHERN CALIFORNIA COAST BY WEDNESDAY...AS DOWNSTREAM RIDGE CORE BUILDS OVER SOUTHERN NEW MEXICO AND EXPANDS ACROSS MUCH OF THE SOUTH CENTRAL AND SOUTHEAST U.S. MODEL DISAGREEMENT EMERGES ON THURSDAY...EUROPEAN COLLEAGUES MAINTAINING RIDGE CORE OVER NEW MEXICO AND KEEPS CLOSED LOW WELL OFFSHORE CALIFORNIA. DOMESTIC GFS MORE PROGRESSIVE...AMPLIFYING TROUGH FROM THE PACIFIC NORTHWEST TO SOUTHERN CALIFORNIA THROUGH FRIDAY TO PLACE NEW MEXICO IN INCREASING SOUTHWEST FLOW. TOUGH TO PIN DOWN A SOLID STORY AMID THE DISCORDANCE...BUT SOME INCREASED CHANCES IN PRECIPITATION SEEM PLAUSIBLE FOR CENTRAL AND WESTERN NEW MEXICO HEADING TOWARD THE FOLLOWING WEEKEND. WISER STRATEGY WILL BE TO AWAIT IMPROVED MODEL CONSENSUS BEFORE MAKING MAJOR CHANGES TO THE EXTENDED FORECAST FOR NOW. NEAR TERM...TODAY THROUGH SUNDAY...INCREASING FLOW ALOFT WITH DIRECTIONAL BACKING TO ZONAL TODAY WILL HELP DEEPEN SURFACE LOW PRESSURE OVER COLORADO AS SURFACE HIGH SHIFTS EASTWARD TO THE CENTRAL PLAINS. SEASONABLY WARM DAY COMING UP...WITH HIGH TEMPERATURES NORMAL OR A FEW DEGREES ABOVE CENTRAL AND WEST...AND 3 TO 8 DEGREES ABOVE NORMAL FOR THE EAST. LINGERING RIDGE IMPACT WILL KEEP SHOWER CHANCES TO ISOLATED FOR THE SAN JUAN SUMMITS AND SLOPES NEAR THE COLORADO BORDER...WITH SHOWERS NOT EXPECTED ANYWHERE ELSE. WIND WILL BE THE BIG STORY...WITH SOUTHWEST WINDS PUSHING WIND ADVISORY CRITERIA FOR THE CONTINENTAL DIVIDE WEST TO TO THE ARIZONA LINE...AND ACROSS THE SUMMITS AND HIGHER SLOPES OF THE NORTHERN MOUNTAINS. WIND SPEEDS ACROSS THE CENTRAL MOUNTAIN CHAIN WILL RUN A FEW KNOTS LESS...BUT CONDITIONS WILL BE WINDY HERE AS WELL AND WILL NEED TO BE WATCHED THROUGH THE DAY. MILD OVERNIGHT TONIGHT WITH SPRINKLES LIMITED TO THE NORTHERN SAN JUANS NEAR THE COLORADO LINE. FOR FRIDAY...COLD FRONT WILL DRIFT SOUTHWARD OVER NORTHERN AND NORTHWESTERN NEW MEXICO TO KEEP TEMPERATURES NEAR NORMAL BEHIND THE FRONT...AS WARMING CONTINUES TO THE SOUTH AND EAST. A FEW POINTS OVER THE EASTERN PLAINS WILL BREAK DOUBLE DIGITS ABOVE SEASONAL NORMALS...WITH MID AND UPPER 90S SHOWING UP SOUTH OF INTERSTATE 40. SURFACE LOW DEEPENING OVER THE TEXAS PANHANDLE AND EASTERN NEW MEXICO WILL SET UP SOME BREEZY TO WINDY WESTERLIES ACROSS THE STATE WITH PLENTY OF MOMENTUM TO WORK WITH IN STRONG ZONAL FLOW ALOFT. WINDY SPOTS WILL INCLUDE THE SUMMITS AND HIGHER SLOPES OF THE NORTHERN AND CENTRAL MOUNTAIN CHAIN...WITH SPEEDS RUNNING A LITTLE LESS OVER LINCOLN COUNTY. WITH PRECIPITABLE WATERS RUNNING WELL BELOW A HALF INCH...NOT MUCH MOISTURE FOR ANY BLIPS IN THE FLOW ALOFT TO WORK WITH AND FRIDAY SHOULD BE SHOWER FREE ACROSS THE STATE. FOR SATURDAY...SURFACE LOW DEEPENING RAPIDLY OVER EASTERN NEW MEXICO AS FLOW ALOFT REMAINS SPEEDY...AND DIRECTION BACKS A POINT OR TWO TO THE SOUTHWEST. WARMING TREND CONTINUING CENTRAL AND WEST AS LEFTOVER COOLER AIR KEEPS CONDITIONS NORMAL OR A FEW DEGREES BELOW OVER THE WEST. TEMPERATURES OVER THE SOUTHEAST PLAINS WILL BREAK THE CENTURY MARK...WITH 102 IN THE CARDS FOR ROSWELL THIS ROUND. SURFACE LOW WILL PROPAGATE INTO WESTERN OKLAHOMA LATE SATURDAY...AND COLD FRONT SAGGING SOUTHWARD TOWARD THE NEW MEXICO LINE MAY TOUCH OFF SOME ISOLATED SHOWERS OVER THE NORTHEAST PLAINS SATURDAY EVENING. WITH VERY MODEST CONVECTIVE INDICES...NOT EXPECTING MORE THAN ISOLATED COVERAGE...AND NOT MUCH CHANCE FOR ANY OF THESE GOING SEVERE. FOR SUNDAY...COOLER AIR OVERSPREADING THE STATE AS TROUGH CORE SETS UP OVER THE GREAT BASIN AND INTENSIFYING SOUTHWEST FLOW LIES OVER NEW MEXICO...AND THIS WILL BACK EASTERN PLAINS TEMPERATURES INTO SINGLE DIGITS ABOVE SEASONAL NORMS...WITH NORMAL OR BELOW OVER CENTRAL AND WESTERN SECTIONS OF THE STATE. DEEPENING SURFACE LOW OVER EASTERN UTAH AND WESTERN COLORADO WILL RAMP UP SUNDAY WIND SPEEDS OVER CENTRAL AND WESTERN SECTIONS OF THE STATE...WITH AFTERNOON SHOWER COVERAGE INCREASING OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO LINE...AND SOME ISOLATED SHOWERS POSSIBLE OVER THE JEMEZ MOUNTAINS. TROUGH WILL MAKE RAPID PUSH ACROSS NEW MEXICO THROUGH SUNDAY NIGHT AND EJECT TOWARD THE CENTRAL PLAINS. OUTLOOK...MEMORIAL DAY THROUGH WEDNESDAY...TROUGH WILL PUSH INTO NEBRASKA AND THE DAKOTAS MEMORIAL DAY...WITH CONTINUED DEEP SURFACE TROUGH LYING ACROSS EASTERN NEW MEXICO. BREEZY TO WINDY MEMORIAL DAY CONDITIONS WILL PREDOMINATE ACROSS THE CENTRAL MOUNTAINS AND ADJACENT PLAINS...AND OVER THE NORTHEAST PLAINS IN AN AREA OF TIGHTER SURFACE PRESSURE GRADIENT. MUCH COLDER AIR MOVING IN MEMORIAL DAY WILL PUSH TEMPERATURES INTO DOUBLE DIGITS BELOW NORMAL FOR THE WEST...A FEW DEGREES BELOW NORMAL CENTRAL...AND A FEW DEGREES ABOVE NORMAL FOR THE EAST. PACIFIC NORTHWEST CLOSED LOW MOVING TO NORTHERN CALIFORNIA TUESDAY...WITH SURFACE LOW DEEPENING OVER THE GREAT BASIN. LOW LEVEL FLOW WILL BACK TO SOUTHEAST OVER NEW MEXICO...AND FIRST SIGNS OF A POSSIBLE PLUME OF GULF OF MEXICO MOISTURE IN WEST TEXAS MAY START CREASING THE BORDER OF SOUTHEAST NEW MEXICO. INCREASED SHOWER CHANCES OVER THE SOUTHEAST PLAINS WILL EXPAND OVER SOUTHEAST NEW MEXICO TUESDAY NIGHT AND ACROSS THE ENTIRE STATE ON WEDNESDAY. WEAK SURFACE PRESSURE GRADIENT TUESDAY AND WEDNESDAY WILL PROVIDE LITTLE HELP IN MOVING STRONG SOUTHWEST FLOW ALOFT DOWN TO THE SURFACE. MEMORIAL DAY COOL DOWN WILL BE REGAINED BACK TOWARD NORMAL THROUGH WEDNESDAY. SHY && .AVIATION... VFR CONDITIONS EXPECTED AREAWIDE THE NEXT 24 HOURS....THOUGH THERE IS SLIGHT CHANCE OF SOME VERY LOCALIZED MVFR CIGS ALONG AND A LITTLE WAYS EAST OF INTERSTATE 25 CORRIDOR BETWEEN ABOUT 10Z AND 15Z TODAY. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING INTO THE AFTERNOON WITH MIX DOWN OF SOME OF THE STRONGER WINDS IN ZONAL FLOW ALOFT. WINDS WILL BE STRONGEST OVER THE HIGH TERRAIN...WEST CENTRAL NM AND MORE LOCALLY ACROSS THE CENTRAL HIGHLANDS JUST EAST OF CENTRAL MOUNTAINS WITH SUSTAINED SPEEDS OF 20 TO 30 KTS AND GUSTS TO AROUND 40 KTS. SOME LOCALLY STRONG WINDS WILL CONTINUE OVER AND JUST EAST OF THE HIGHER TERRAIN OVERNIGHT TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... BACK DOOR FRONT REACHED EAST SLOPES CENTRAL MT CHAIN BEFORE DAWN AND SQUEAKED THROUGH THE GAPS BETWEEN SANDIAS AND SANGRE DE CRISTOS WITH SLIGHTLY HIGHER DEWPOINTS. WEAK GAP WINDS STILL FAIRLY LIKELY THROUGH THE LOWER CANYONS INTO THE MIDDLE RIO GRANDE VALLEY FOR A FEW HOURS THIS MORNING...GENERALLY THROUGH ABOUT 16Z. THE LOWER RIO GRANDE VALLEY HAS A LITTLE LESS CHANCE OF SEEING SAME. WHATEVER SLIGHT BOOST IN RH OCCURS IN VALLEY WILL BE BEATEN BACK BY THE MIXING OF THE WEST WINDS ALOFT TOWARD MIDDAY AND BEYOND. HIGHER MORNING DEWPOINTS AND RH EAST OF CENTRAL MTN CHAIN WILL ALSO BE SCOURED OUT AT LEAST SOME DISTANCE INTO THE EASTERN PLAINS AS AFTN PROGRESSES. THUS ANOTHER DRY DAY IS ON TAP. WINDS WILL BE STRONGEST OVER THE HIGHEST TERRAIN...WEST CENTRAL NM AND MORE LOCALLY EAST OF THE CENTRAL MOUNTAINS. EARLIER ISSUED FIRE WX WATCH FOR TODAY FOR ALL FIRE WX ZONES EXCEPT 101 AND 106 WILL BE UPGRADED TO RED FLAG WARNING. EVEN THOUGH THERE MAY WELL BE 2 TO 4 HOURS OF CRITICAL FIRE WX CONDITIONS ACROSS SOUTHERN PORTIONS OF FIRE WX ZONE 101...AREA IS SMALL ENOUGH AND DURATION MARGINAL ENOUGH TO LEAVE THIS ZONE OUT OF A RED FLAG WARNING. ALSO MUCH OF N HALF TO TWO THIRDS OF THAT ZONE SAW SIGNIFICANT PCPN AGAIN LESS THAN A WEEK AGO. GREEN UP IN THIS PORTION OF THE ZONE MAY ALSO CONTRIBUTE TO SOME LESSENING OF FIRE RISK. MODERATE ZONAL FLOW ALOFT PERSISTS INTO FRI WITH WEST LOW LEVEL WINDS MOST LOCATIONS. WHILE MAJORITY OF N AND CENTRAL NM WILL SEE A LITTLE LIGHTER WINDS FRI...CURRENT GRIDS DEPICT A LARGE ENOUGH COVERAGE AND DURATION AREA OF CRITICAL FIRE WEATHER OVER EASTERN ZONE 107...WESTERN ZONE 108 AND SOUTHERN ZONE 103 TO WARRANT ISSUING FIRE WX WATCH FOR THIS AREA LATE MORNING THROUGH EARLY EVE FRI. MODELS INDICATE THAT A STRONGER UPPER LEVEL LOW WILL DEEPEN OVER THE GREAT BASIN SATURDAY INTO SUNDAY. GUSTY SOUTHWEST SURFACE WINDS ARE FORECAST FOR BOTH SATURDAY AND SUNDAY...WITH SLIGHTLY STRONGER MAGNITUDES POSSIBLE ON SUNDAY SUPPORTED BY A STRONGER GRADIENT. CRITICAL FIRE WEATHER CRITERIA ARE CURRENTLY DEPICTED IN THE GRIDS...BOTH WEST AND EAST OF THE CENTRAL VALLEY...WITH SLIGHTLY GREATER COVERAGE ON SUNDAY. WATCH FOR AT LEAST SAT MAY WELL BE NEEDED TO BE HOISTED LATER TODAY. EXTENDED MODELS ALSO INDICATE THAT SOME LOW LEVEL MOISTURE MAY WORK INTO THE EASTERN PLAINS MEMORIAL DAY AND INTO MID WEEK. CURRENTLY... LOW POPS ARE IN THE GRIDS MONDAY AND TUESDAY...WITH HIGHER POPS OVER THE CENTRAL MOUNTAINS ON WEDNESDAY SUPPORTED BY A TAP OF SUBTROPICAL MOISTURE. BUT EXTENDED MODELS ARE NOT COMPLETELY IN AGREEMENT WITH POSITION OF UPPER HIGH AS REGARDS ABILITY TO TRANSPORT A SIGNIFICANT QUANTITY OF LOW AND MID LEVEL MOISTURE INTO W AND CENTRAL NM. THUS SIGNIFICANT RAIN IN W AND CENTRAL NM IS OF ONLY LOW TO MODERATE CONFIDENCE AT THIS TIME. BIGGER CONCERN CURRENTLY WILL BE POTENTIAL FOR MODERATE OR GREATER OUTBREAK OF DRY OR MIXED DRY/WET STORMS AT LEAST DURING EARLY STAGES OF THIS EVENT IF IT ACTUALLY OCCURS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 85 46 81 50 / 0 0 0 0 DULCE........................... 78 39 75 39 / 0 0 0 0 CUBA............................ 80 43 77 44 / 0 0 0 0 GALLUP.......................... 79 43 76 47 / 0 0 0 0 EL MORRO........................ 77 42 75 46 / 0 0 0 0 GRANTS.......................... 81 47 78 45 / 0 0 0 0 QUEMADO......................... 82 47 79 48 / 0 0 0 0 GLENWOOD........................ 85 52 89 55 / 0 0 0 0 CHAMA........................... 68 34 68 32 / 5 0 0 0 LOS ALAMOS...................... 77 46 79 45 / 0 0 0 0 PECOS........................... 77 45 80 45 / 0 0 0 0 CERRO/QUESTA.................... 73 37 74 38 / 5 0 0 5 RED RIVER....................... 63 33 63 35 / 5 0 0 5 ANGEL FIRE...................... 70 35 67 37 / 5 0 0 5 TAOS............................ 77 39 76 40 / 0 0 0 0 MORA............................ 75 41 79 42 / 0 0 0 0 ESPANOLA........................ 83 44 82 45 / 0 0 0 0 SANTA FE........................ 80 45 81 45 / 0 0 0 0 SANTA FE AIRPORT................ 82 48 83 48 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 84 55 84 56 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 85 58 85 59 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 87 53 87 54 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 87 53 87 54 / 0 0 0 0 LOS LUNAS....................... 89 59 90 61 / 0 0 0 0 RIO RANCHO...................... 87 56 87 59 / 0 0 0 0 SOCORRO......................... 90 62 92 64 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 79 51 80 52 / 0 0 0 0 TIJERAS......................... 83 53 83 54 / 0 0 0 0 MORIARTY/ESTANCIA............... 84 48 84 50 / 0 0 0 0 CLINES CORNERS.................. 79 48 80 50 / 0 0 0 0 GRAN QUIVIRA.................... 86 57 87 54 / 0 0 0 0 CARRIZOZO....................... 88 58 87 59 / 0 0 0 0 RUIDOSO......................... 81 63 85 61 / 0 0 0 0 CAPULIN......................... 78 43 78 42 / 5 5 0 5 RATON........................... 80 43 81 42 / 0 5 0 5 SPRINGER........................ 81 45 83 45 / 0 0 0 5 LAS VEGAS....................... 78 48 81 48 / 0 0 0 0 CLAYTON......................... 82 51 79 49 / 0 5 5 5 ROY............................. 81 50 82 49 / 0 0 0 5 CONCHAS......................... 87 52 88 54 / 0 0 0 5 SANTA ROSA...................... 90 55 90 55 / 0 0 0 0 TUCUMCARI....................... 91 55 91 56 / 0 0 0 5 CLOVIS.......................... 87 54 90 54 / 0 0 0 5 PORTALES........................ 89 55 92 56 / 0 0 0 5 FORT SUMNER..................... 92 58 95 58 / 0 0 0 0 ROSWELL......................... 95 61 99 62 / 0 0 0 0 PICACHO......................... 88 57 90 58 / 0 0 0 0 ELK............................. 86 56 85 58 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ102>105-107>109. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-107-108. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ505-506-510-513-514. && SHY/43
Hazardous weather outlook, May 25, 6:08 AM MDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT WED MAY 25 2011 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 7 PM MDT FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS PARTS OF THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SOUTHWEST WINDS WILL STRENGTHEN WITH BREEZY TO WINDY CONDITIONS REACHING MOST OF THE FORECAST AREA. THE STRONGEST WINDS WILL BE FOUND IN THE VICINITY OF THE NORTHERN MOUNTAINS...WHERE WIND GUSTS TO 50 MPH WILL BE POSSIBLE. A FIRE WEATHER WATCH IS IN EFFECT FROM AFTERNOON THROUGH MID EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...IN THE NORTH CENTRAL MOUNTAINS AND IN THE WEST CENTRAL AND SOUTHWEST HIGHLANDS...WHERE LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. FRIDAY THROUGH MONDAY...BREEZY TO WINDY CONDITIONS WILL PERSIST ACROSS PARTS OF THE FORECAST AREA WITH CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING IN SOME SPOTS DAILY. PARTS OF WESTERN NEW MEXICO COULD EXPERIENCE WIND GUSTS TO 50 MPH SATURDAY AND SUNDAY AFTERNOONS...WHEN CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST WIDESPREAD. DURING THE AFTERNOON AND EVENING SUNDAY AND MONDAY...THE DRY LINE MAY BECOME ACTIVE IN EASTERN NEW MEXICO FOR THE FIRST TIME THIS YEAR. RELATIVELY STRONG SOUTHWEST WINDS ALOFT COULD CAUSE A FEW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING SUNDAY AND MONDAY IN COUNTIES ALONG THE TEXAS BORDER AND ALSO IN CHAVES COUNTY DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:05 AM MDT | Wind Advisory | ABQ | 16 hr | |
| May 26, 5:01 AM MDT | Fire Weather Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.